MAUDE Adverse Event Report: ARTHREX, INC. HANDLE, QC, RATCHETING, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. HANDLE, QC, RATCHETING, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number HANDLE, QC, RATCHETING, CANNULATED
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a pilon fracture procedure the rep had to go through multiple trays to find a working ar-8950rh ratcheting handle.A quantity three ar-8950rh would not ratchet either way.During the same procedure the tip of the ar-13120g-2, mini depth guide snapped off and a second one had to be opened.The sales rep reported the case was completed and there was no harm or injury to the patient.Additional information has been requested.Additional information received on 03/18/2020: the rep reported all broken pieces were fully accounted for as no pieces broke while in the patient.The depth guide needle broke and went flying into the corner of the operating room, and the ratcheting handles were discovered broken before they were used on the patient.The sales rep reported the case took longer than expected so the patient was undoubtedly exposed to a longer dose of anesthesia.The case was completed by using the depth gauge from the 3.0mm instrument caddy as it fits in the holes drilled with a 1.7mm drill bit.

Brand Name
HANDLE, QC, RATCHETING, CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9935386
Report Number1220246-2020-01781
Device Sequence Number754617
Product Code LXH
UDI-Device Identifier00888867133259
UDI-Public00888867133259
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHANDLE, QC, RATCHETING, CANNULATED
Device Catalogue NumberAR-8950RH
Device Lot Number78421748
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date04/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;